| Catalog Number |
0092100 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported event was confirmed by capa association to be design related as per capa # 11273661, the root cause identified is: "the difficulty to remove the plugs of the long form catheters can most likely be attributed to the provision of insufficient instructions.Consequently, users resorted to incorrect techniques, resulting in complications and delays during the plug removal process.The instructional insufficiency occurred because plug removal was not identified as a critical risk in the risk management file." as no sample was returned, based on the reported event, it is unknown which capa cause is most applicable to this event.A risk review and labeling review are not required because the investigation was confirmed by the capa association.A capa # 11273661 has been opened for this failure.This investigation does not require a dhr review due to no lot/serial number, and it was confirmed by association with a capa.This specific complaint allegation was part of a broader investigation captured in capa 11273661 (medical device correction, ucc-25-5238-fa; res#(b)(4)).Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that they have 5 of item # 0092100 and received a notice that all lots within expiration date have been recalled.Their ed department was having a hard time pulling the plastic plug and don't want to compromise the product by stretching it out too much.Has there been new production on this item that can replace the bad ones they have? if not, was there a sub that can be used in its place? users were advised to store straight smooth jaw hemostat with the affected devices for immediate availability to be used for plastic plug removal.Users were advised to maintain available secondary balloon tamponade devices for immediate replacement if the primary device was damaged during plastic plug removal.Users can continue to use the devices and should review and follow the instructions for removal of the plastic plugs provided in this medical device correction letter to avoid potential health consequences in the future.
Additional Manufacturer Narrative
The reported event was confirmed by capa association to be design related as per capa # 11273661, the root cause identified is: "the difficulty to remove the plugs of the long form catheters can most likely be attributed to the provision of insufficient instructions.Consequently, users resorted to incorrect techniques, resulting in complications and delays during the plug removal process.The instructional insufficiency occurred because plug removal was not identified as a critical risk in the risk management file." as no sample was returned, based on the reported event, it is unknown which capa cause is most applicable to this event.A risk review and labeling review are not required because the investigation was confirmed by the capa association.This investigation does not require a dhr review due to closure letter not required for this complaint.A capa # 11273661 has been opened for this failure.Refer to the capa for further action.Based on the results of the investigation, no additional actions are needed.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that they have 5 of item # 0092100 and received a notice that all lots within expiration date have been recalled.Their ed department was having a hard time pulling the plastic plug and don't want to compromise the product by stretching it out too much.Has there been new production on this item that can replace the bad ones they have? if not, was there a sub that can be used in its place? users were advised to store straight smooth jaw hemostat with the affected devices for immediate availability to be used for plastic plug removal.Users were advised to maintain available secondary balloon tamponade devices for immediate replacement if the primary device was damaged during plastic plug removal.Users can continue to use the devices and should review and follow the instructions for removal of the plastic plugs provided in this medical device correction letter to avoid potential health consequences in the future.Follow up information was received via email on 23-july 2025.The nurse reported that they discovered the problem with the plugs in the ed doing a random check, and there was no patient involvement.Lot # mchv1833.The plugs were extremely hard to get out, took multiple people, we were worried we might compromise the tubing.All 5 devices needed to be loosened.She additionally stated that the problem was that central/storeroom never received the warning.It was received by a nurse overseeing a pre-op area.She let gi know which then let the emergency department know.